Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

52 years old. Getting prolonged period. Is this a sign of menopause?

Thank you. I was concerned because my period is lasting so long - two weeks. I also have twinges every so often on both sides in the pit of my stomach (p rhaps a bit lower) I am 52 - does this sound like start of menopause? Also, I suffer almost permanent anxiety - I had put this down to 2 bereavements in last 18 months (bro. and husband) and stress at work.
Asked On : Wed, 23 Jan 2013
Answers:  2 Views:  183
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
OBGYN 's  Response
As menopause approaches, the cycles get farther apart and the bleeding slowly decreases as the hormones decline. Stress is an associated feature. Since you are having a prolonged cycle, I think you should have a physical examination done to rule out any local causes. Also, you can get investigated and proper management initiated. Take care.
Answered: Wed, 23 Jan 2013
I find this answer helpful
General & Family Physician Dr. R.V.Sirisha Rani's  Response
after 52yrs also if you are getting periods that too more time means better you consult your gynaecologist once and get examined thoroughly to exclude any need to worry.anxiety is also the common symptom women suffer before better practise some meditation which helps in calming down your mind.try to include 30min walking in your daily routine,listen to the music which you like,are also some stress reducing techniques you can adopt.
Answered: Wed, 23 Jan 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor